Alert archive / Tennessee / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 16, NWS Nashville, TN

March 15, 2026Hickman County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2026, 9:11 PM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2026, 9:11 PM CDT (02:11 UTC)
Expired
Mar 15, 2026, 10:15 PM CDT
In force
64 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hickman County, TN, Humphreys County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 108 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 8:22 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
536 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:58 PM CDT, 2 hours 13 minutes earlier. Its key messages:

  • Updated at 653 PM CDT Sun Mar 15 2026
  • Non-thunderstorm wind gusts around 45 mph will continue tonight.
  • A line of severe storms will move through tonight with potential for widespread damaging winds in excess of 70 mph. There is a medium tornado threat.
  • Temperatures will plummet Monday. Light snow showers will be possible, mainly for the Plateau where a light dusting may occur on grassy areas. A hard freeze will occur Monday night.
Area forecast discussion, Mar 15, 6:58 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
658 PM CDT Sun Mar 15 2026

...New UPDATE...

.KEY MESSAGES...
Updated at 653 PM CDT Sun Mar 15 2026

- Non-thunderstorm wind gusts around 45 mph will continue
  tonight.

- A line of severe storms will move through tonight with potential
  for widespread damaging winds in excess of 70 mph. There is a
  medium tornado threat.

- Temperatures will plummet Monday. Light snow showers will be
  possible, mainly for the Plateau where a light dusting may occur
  on grassy areas. A hard freeze will occur Monday night.

&&

.UPDATE...
Issued at 653 PM CDT Sun Mar 15 2026

Initial look at 00Z upper air data shows cap still in place over
Mid TN with very strong winds and strong wind shear. Looking to
west, it appears that isolated cells that have been forming out
ahead of main line have not really taken off. It appears the cells
will congeal into the main line. The timing of this main line is
still generally on track with our timing graphic issued early on
website and socials, with storms reaching TN river around 8 PM.
Otherwise, our messages remain the same with potential for
widespread damaging winds. SPC has been very busy this evening,
but we would expect a tornado watch for our area coming out
shortly after 7 PM CDT.

&&

.UPDATE...
Issued at 313 PM CDT Sun Mar 15 2026

As we're nearing the onset of storms, this is a good time to talk
about what the near-storm environment looks like. Soundings
reveal there is a large capping inversion still holding strong
around 750mb and this is good because it's keeping a lid on things
and preventing isolated storms from developing. With that being
said, we are seeing an increased chance for this cap to
potentially break earlier and a few storms develop out ahead of
the main line this evening. High-res models are pinging on this
happening mostly between the MS and TN Rivers, but do show a few
cells trying develop over our western-most counties. Given how
strong the cap is right now, the likelihood of this occuring
remains low, but we are watching it closely. If discrete cells pop
out ahead of the main line, they will carry a higher tornado
threat. Dew points are currently running on the low side with most
areas in the low to mid 50s. The HRRR still shows a sharp
advection of dews near 60 degrees right along the leading edge of
the line tonight that will fuel instability, so we will be keeping
a close watch on obs to see when moisture starts to increase.

Overall, our message remains the same for tonight's storms: damaging
straight-line winds potentially in excess of 75 mph are possible
as well as tornadoes embedded within the line.

For non-thunderstorm winds, the low-level jet will continue to
strengthen and will reach speeds up to just over 70 kts this
evening out ahead of the main line of storms. This could result
in gusts of over 50 mph, so please be sure you've secured any
loose outdoor items if you haven't already.

&&

.SHORT TERM...
(Rest of today through Monday)
Issued at 1033 AM CDT Sun Mar 15 2026

At 15Z, a deep low is centered near the IA/MO/IL confluence with a
strong cold front trailing south-southwestward from the surface
low, which places it just west of the Ozarks. Very little has
changed with the forecast since mid-day yesterday. However, one
changed we have noted is that the 10% tornado probability has been
pulled farther west, so that now only portions of western Middle
Tennessee are included, with the 5% risk area now covering a
greater portion of the mid state. Also, there is now a low hail
risk over extreme western and southwestern Middle Tennessee. But
our overall messaging has not changed. The HRRR continues to
develop a line of convection right along the frontal boundary as
it comes through Middle Tennessee this evening. Due to a lack of
deep instability, there appears to be little chance for any
convective development ahead of the cold front/squall line. We
expect the initial storms to enter Middle Tennessee between
01-02Z, reach the Nashville Metro Area between 03-04Z, and finally
arrive in Crossville around 06Z. The forecast soundings just
ahead of the convective line show a "tall, thin" CAPE, with the
CAPE gradually eroding as the storms propagate eastward and we
find ourselves farther removed from daytime heating. There will be
pronounced low-level wind shear across all of Middle Tennessee
for the duration. And 700-500 mb lapse rates are consistently
7.0C/km or greater throughout the evening. The lack of a "fatter"
CAPE precludes any sort of meaningful hail risk. So that leaves us
with a damaging wind and tornado threat owing to the modest
instability and high helicities. Fortunately, the severe risk for
any single location will be relatively short-lived and confined to
the convective line itself. Once the storms have passed, we can
expect some lingering showers and a sharp temperature drop. By
tomorrow morning, readings across the region will be in the low to
mid 30s, and daytime temperatures tomorrow won't even make it to
40 degrees in some areas. This is going to be quite shocking, to
say the least. Furthermore, it is becoming increasingly likely
that we will experience some sort of light snowfall accumulation
on Monday. While most locations will only receive a dusting up to
1/2", some spots on the Cumberland Plateau might actually see 1".
At this time, we are not planning any sort of Winter Weather
Advisory, but this will be looked at more closely once we have
dealt with this evening's severe storms.

&&

.LONG TERM...
(Monday Night through next Sunday)
Issued at 1033 AM CDT Sun Mar 15 2026

Fortunately, there are no precipitation chances in the forecast
beyond Monday, and that takes us through next Sunday night. As far
as temperatures go, tomorrow night's lows are going to represent
the nadir in this brief but impactful cold snap. We're going to
wake up Tuesday morning to readings in the upper teens to low
20s. Once we get past Tuesday morning, though, temperatures will
warm up quickly so that we'll get back to our preferred springtime
regime by Thursday, and the weather next weekend looks to be
positively spectacular.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Sun Mar 15 2026

Passage of a strong cold front will bring widespread gusty winds
over 35KT with enhanced severe gusts along a thunderstorm squall
line. Timing of the squall line is based on latest HRRR trends at
each terminal. Post frontal winds will be WNW with frequent gusts
25-30KT. Scattered showers and MVFR cigs will follow the front
late night with improvement to mainly VFR cigs daytime Monday.
Light snow showers will occur at CSV Monday, but cig/vsby impacts
will be brief. Other terminals may see brief flurries.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      35  41  23  43 / 100  20   0   0
Clarksville    32  39  22  41 / 100  20  10   0
Crossville     32  40  19  35 / 100  50  10   0
Columbia       32  41  22  43 / 100  20   0   0
Cookeville     33  38  22  36 / 100  40  10   0
Jamestown      31  39  19  35 / 100  50  10   0
Lawrenceburg   32  40  23  42 / 100  20   0   0
Murfreesboro   34  41  23  41 / 100  30   0   0
Waverly        31  39  22  41 / 100  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT Monday for TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

UPDATE.......13
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....13

In the hours before

Local storm report, Mar 15, 3:50 PM CDT, 5 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
350 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     Non-Tstm Wnd Dmg 3 SE Ethridge           35.28N 87.26W
03/15/2026                   Lawrence           TN   911 Call Center

            Tree down across the road at Overnack Road
            and Roysden Drive.

&&
Special weather statement, Mar 15, 7:56 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
756 PM CDT Sun Mar 15 2026

TNZ005-160115-
Stewart TN-
756 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN STEWART COUNTY
THROUGH 815 PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Paris Landing State Park, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8785 3663 8785 3663 8779 3649 8805
      3653 8803 3660 8804 3663 8806 3664 8806
      3665 8807 3666 8807 3668 8805
TIME...MOT...LOC 0056Z 227DEG 48KT 3655 8805

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Mar 15, 9:03 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
903 PM CDT Sun Mar 15 2026

TNZ024-056-057-160245-
Hickman TN-Humphreys TN-Perry TN-
903 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT PERRY...SOUTHERN HUMPHREYS AND
WESTERN HICKMAN COUNTIES THROUGH 945 PM CDT...

At 903 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, or 11 miles northwest of Linden, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Linden, Hurricane Mills, Lobelville, Mousetail Landing State Park,
Pleasantville, Bucksnort, and I-40 Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3547 8802 3549 8799 3551 8798 3553 8798
      3562 8804 3566 8802 3572 8804 3577 8798
      3583 8797 3587 8794 3594 8793 3594 8798
      3605 8755 3602 8755 3599 8753 3569 8756
      3545 8804
TIME...MOT...LOC 0203Z 241DEG 35KT 3569 8802

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

40/Sizemore

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:56 PM CDTSpecial Weather StatementOHXStewart19 min
Mar 15, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXHouston, Humphreys, Montgomery, Stewart65 min
Mar 15, 8:44 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne46 min
Mar 15, 9:03 PM CDTSpecial Weather StatementOHXPerry42 min
Mar 15, 9:23 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne67 min
Mar 15, 9:31 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Dickson, Montgomery, Robertson59 min
Mar 15, 9:35 PM CDTTornado WarningOHXMontgomery25 min
Mar 15, 9:39 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys66 min
Mar 15, 10:04 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson26 min
Mar 15, 10:12 PM CDTTornado WarningOHXMaury, Williamson30 min
Mar 15, 10:22 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Davidson, Dickson, Hickman, Robertson, Sumner and 2 more53 min
Mar 15, 10:25 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXGiles, Hickman, Lawrence, Lewis, Maury, Wayne and 1 more50 min
Mar 15, 10:49 PM CDTTornado WarningOHXDavidson, Sumner, Wilson26 min
Mar 15, 10:56 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson34 min
Mar 15, 10:56 PM CDTTornado WarningOHXGiles, Lawrence31 min
Mar 15, 11:03 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXBedford, Cannon, Coffee, Giles, Marshall, Maury and 3 more42 min
Mar 15, 11:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, DeKalb, Jackson, Macon, Rutherford, Smith and 3 more52 min
Mar 15, 11:43 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren62 min
Mar 15, 11:50 PM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 1 more40 min
Mar 15, 11:50 PM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 1 more40 min
Mar 16, 12:18 AM CDTSevere Thunderstorm WarningOHXCoffee, DeKalb, Grundy, Van Buren, Warren, White57 min
Mar 16, 12:19 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett, Putnam56 min
Mar 16, 12:38 AM CDTSevere Thunderstorm WarningOHXCumberland67 min
Mar 16, 1:42 AM CDTSevere Thunderstorm WarningOHXCumberland18 min
Mar 16, 10:46 AM CDTWinter Weather AdvisoryOHXClay, Coffee, Cumberland, DeKalb, Fentress, Grundy and 7 more8 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.